Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 54, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 2, 2012, 10:43 PM CDT for 7 counties in Mississippi. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2012, 10:43 PM CDT (03:43 UTC)
- Expired
- Sep 3, 2012, 2:34 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Lee County, MS, Panola County, MS, Pontotoc County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 11:56 PM CDT | FLASH FLOOD | Oxford, MS | MAJOR FLASH FLOODING OCCURING IN OXFORD. NUMEROUS STREETS HAVE WATER OVER THEM. LOTS OF STREETS WITH 6 INCHES AND OTHERS WITH UP TO 3 FEET OF WATER ON THEM. AT LEAST 3 HOMES ARE FLOODED AND E.M. WAS HEADING TO OTHER HOMES THAT ARE POSSIBLY FLOODED. ONE HOME HA |
| Sep 3, 12:06 AM CDT | FLASH FLOOD | Oxford, MS | 3 HOMES FLOODED ON CHANDLER AVE, 1 HOME FLOODED ON SOUTH 18TH STREET. |
| Sep 3, 2:00 AM CDT | FLASH FLOOD | Oxford, MS | CARS AND APARTMENTS FLOODED ALONG HWY 314 NEAR THE OXFORD AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
854
WGUS54 KMEG 030343
FFWMEG
MSC013-017-071-081-107-115-161-030645-
/O.NEW.KMEG.FF.W.0054.120903T0343Z-120903T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 PM CDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 145 AM CDT
* AT 1043 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...
OXFORD...WATER VALLEY AND HOLLY SPRINGS NATIONAL FOREST.
THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3417 8985 3455 8976 3414 8878 3375 8901
3375 8903 3373 8904 3373 8920
$$2 follow-up statements
669
WGUS54 KMEG 030640
FFWMEG
MSC013-017-071-081-107-115-161-030815-
/O.EXT.KMEG.FF.W.0054.000000T0000Z-120903T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
140 AM CDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 315 AM CDT
* AT 140 AM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN
ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT 90 MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...
OXFORD...WATER VALLEY AND HOLLY SPRINGS NATIONAL FOREST.
THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3417 8985 3455 8976 3414 8878 3375 8901
3375 8903 3373 8904 3373 8920
$$603
WGUS74 KMEG 030734
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 AM CDT MON SEP 3 2012
MSC013-017-071-081-107-115-161-030745-
/O.CAN.KMEG.FF.W.0054.000000T0000Z-120903T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-PONTOTOC MS-PANOLA MS-LEE MS-LAFAYETTE MS-CHICKASAW MS-
CALHOUN MS-
234 AM CDT MON SEP 3 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALHOUN...WESTERN
CHICKASAW...LAFAYETTE...SOUTHWESTERN LEE...EASTERN PANOLA...SOUTHERN
PONTOTOC AND NORTHEASTERN YALOBUSHA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3417 8985 3455 8976 3414 8878 3375 8901
3375 8903 3373 8904 3373 8920
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 8:34 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 2, 8:34 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 834 PM CDT SUN SEP 2 2012 .UPDATE... BRIEF UPDATE CONCERNING SEVERE WEATHER AND FLASH FLOODING CONCERNS. && .DISCUSSION... AS OF 830 PM...A LARGE LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH WERE SEVERE AND HAVE SHOWN SOME SIGNS OF BRIEF ROTATION...CONTINUE TO MOVE ACROSS NORTH MISSISSIPPI AND SHELBY COUNTY TENNESSEE. THE TORNADO WATCH WAS JUST CANCELED FOR CHESTER AND DECATUR COUNTIES. THE MAJORITY OF THE STORMS ARE MOVING ALONG A BOUNDARY THAT STRETCHES ACROSS NORTH MISSISSIPPI AND SHELBY COUNTY TENNESSEE. ANY POINTS BEHIND THIS BOUNDARY SHOULD BE IN THE CLEAR WITH RESPECT TO SEVERE WEATHER. A FEW SHOWERS DEVELOPED IN HARDEMAN...MCNAIRY AND HARDIN COUNTIES BUT THESE ARE NOT CLOSE TO BECOME SEVERE. WILL LIKELY CANCEL THE REST OF THE TENNESSEE PORTIONS OF THE TORNADO WATCH BEHIND THE BOUNDARY ONCE THE THUNDERSTORMS MOVE OUT OF SHELBY COUNTY IN THE NEXT 30 MINUTES OR SO. FLASH FLOODING COULD BE A CONCERN FOR SOME AREAS THIS EVENING AS MULTIPLE ROUNDS OF STORMS MOVE THROUGH. FLASH FLOOD WARNINGS ARE CURRENTLY OUT OF SHELBY...DESOTO...MARSHALL...LEE AND ITAWAMBA COUNTIES. WITH HEAVY RAINS MOVING TOWARD LEE AND ITAWAMBA COUNTIES...WOULD EXPECT ANY FLASH FLOODING TO BECOME AGGRAVATED AGAIN DUE TO HEAVY TROPICAL TYPE DOWNPOURS. THE FLOODING THREAT SHOULD RELAX FARTHER NORTH AS THE STORMS MOVE OUT OF THE MEMPHIS METRO AREA AND EXTREME NORTHWEST MISSISSIPPI. && .PREV DISCUSSION... /ISSUED 657 PM CDT SUN SEP 2 2012/ UPDATE... UPDATE FOR AVIATION. PREV DISCUSSION... /ISSUED 408 PM CDT SUN SEP 2 2012/ DISCUSSION...19Z SURFACE ANALYSIS PLACES THE REMNANT LOW OF ISAAC NEAR OLNEY ILLINOIS WITH THE UPPER LEVEL CIRCULATION CENTERED ACROSS SOUTHERN INDIANA. WIDESPREAD CLOUD COVER THIS MORNING HAS SINCE DISSIPATED ACROSS MUCH OF THE MID SOUTH. TEMPERATURES AS OF 3 PM CDT RANGE FROM THE 80S ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND UPPER 80S TO LOWER 90S ACROSS THE REMAINDER OF THE MID SOUTH. STRONG TO SEVERE THUNDERSTORM POTENTIAL FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING AND ALSO MONDAY ACROSS PORTIONS OF THE MID SOUTH ARE THE MAIN FORECAST CONCERNS IN THIS AFTERNOON/S FORECAST ISSUANCE. SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...A COUPLE OF SHORTWAVE TROUGHS ASSOCIATED WITH THE REMNANT LOW /ISAAC/ ARE LOCATED ACROSS SOUTHERN MISSOURI INTO KENTUCKY AND ANOTHER ONE CURRENTLY MOVING THROUGH THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON. VISIBLE SATELLITE TRENDS SHOW A DECENT CU FIELD DEVELOPING ALONG THE I-40 CORRIDOR AND ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. KNQA/KGWX WSR-88D RADAR TRENDS OVER THE PAST HOUR HAVE SHOWN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS...PREDOMINANTLY ACROSS NORTHEAST MISSISSIPPI. LATEST SHORT TERM MESOSCALE TRENDS INDICATE SURFACE BASED CAPE VALUES BETWEEN 3000-4000 J/KG...LI/S BETWEEN -6 TO -7...0-1 KM STORM RELATIVE HELICITY VALUES AROUND 100 M2/S2 /FORECAST TO INCREASE TO 150-200 M2/S2...AND PRECIPITABLE WATER VALUES AROUND 2 INCHES. THIS SUGGESTS ANY THUNDERSTORMS THAT REACH SEVERE LIMITS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREAT AND TORNADOES AS A SECONDARY SEVERE WEATHER THREAT. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS DUE TO AMPLE LOW LEVEL MOISTURE ALREADY IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY. STILL THINK THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH MISSISSIPPI. SHORT TERM MODELS INDICATE THE REMNANT LOW WILL MOVE EAST SOUTHEAST TOWARDS EAST TENNESSEE ON MONDAY. A SHORTWAVE TROUGH ASSOCIATED WITH THE REMNANT LOW WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ON MONDAY. THUS...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST...MAINLY COINCIDENT WITH DAYTIME HEATING MONDAY AFTERNOON INTO MONDAY EVENING ACROSS NORTHEAST MISSISSIPPI. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT. AN ISOLATED THUNDERSTORM THREAT MAY PERSIST INTO TUESDAY AFTERNOON. HOWEVER...AT THIS TIME THINK MOST AREAS WILL REMAIN RAIN FREE. LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS LONG TERM MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE MID SOUTH THROUGHOUT THE LONG TERM FORECAST AS A QUASI- STATIONARY BOUNDARY DROPS INTO THE MID SOUTH TUESDAY NIGHT AND WEDNESDAY AND A TRAILING COLD FRONT ARRIVES NEXT WEEKEND. THUS...CONTINUED WITH SLIGHT CHANCE/CHANCE POPS THROUGH THIS TIMEFRAME. AFTER THE COLD FRONT PASSES THROUGH THE MID SOUTH NEXT WEEKEND...TEMPERATURES MAY FALL TO NEAR NORMAL TO SLIGHTLY NORMAL VALUES FOR SEPTEMBER. CJC && .AVIATION... 00Z TAFS TWO EAST/WEST CONVECTIVE LINES... ORIENTED WITH THE OUTER BANDS OF ISAAC/S REMNANT LOW... WERE NOTED ON RADAR AND GOES IMAGERY AT 00Z. THE NORTHERN CONVECTIVE LINE WAS JUST NORTH OF MEM AT 00Z TAF ISSUANCE AND SHOULD PUSH A SURFACE BOUNDARY SOUTH THROUGH MEM BY 02Z...IF NOT A BIT SOONER. THIS WOULD TURN WINDS TO THE NORTH AT MEM. THE BOUNDARY MAY PROVIDE A FOCUS FOR TSRA THROUGH 02Z. THE SOUTHERN CONVECTIVE BAND WILL CONTINUE TO AFFECT TUP THROUGH THE NEXT SEVERAL HOURS...WITH A FEW BREAKS. THE SOUTHERN CONVECTIVE LINE MAY BE OVERTAKEN AND MERGE WITH THE LINE TO THE NORTH. IT IS POSSIBLE TS MENTION FOR TUP MAY NEED TO BE PUSHED BEYOND 04Z. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 74 94 77 96 / 50 10 10 10 MKL 72 90 72 93 / 20 10 10 10 JBR 71 93 73 95 / 10 10 10 10 TUP 74 92 74 93 / 80 40 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 2, 3:48 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CDT SUN SEP 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031545- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 348 PM CDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS AREAS MAINLY SOUTH OF I-40. THE MAIN THREAT WILL BE DAMAGING WINDS WITH A TORNADO AS A SECONDARY THREAT. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH MISSISSIPPI ON MONDAY. DAMAGING WINDS IS THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS ACROSS AREAS SOUTH OF I-40 LATE THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Sep 2, 9:21 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG RIPLEY 34.73N 88.94W
09/02/2012 TIPPAH MS EMERGENCY MNGR
TREES AND POWERLINES DOWN IN THE TOWN OF RIPLEY. REPORTED
BY EMERGENCY MANAGER.
0814 PM TSTM WND DMG DUMAS 34.64N 88.84W
09/02/2012 TIPPAH MS EMERGENCY MNGR
SOME TREES DOWN BETWEEN RIPLEY AND DUMAS.
&&
RRHSpecial weather statement, Sep 2, 9:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 938 PM CDT SUN SEP 2 2012 MSZ016-017-024-030330- MONROE MS-LEE MS-ITAWAMBA MS- 938 PM CDT SUN SEP 2 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1030 PM CDT FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... EAST CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF FULTON AT 939 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR FULTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE. && LAT...LON 3389 8822 3389 8834 3441 8864 3441 8816 TIME...MOT...LOC 0239Z 316DEG 19KT 3421 8835
Local storm report, Sep 2, 9:40 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FLASH FLOOD MANTACHIE 34.32N 88.49W
09/02/2012 ITAWAMBA MS AMATEUR RADIO
FLASH FLOODING REPORTED ON THE SOUTHBOUND LANE OF HWY 363
SOUTH OF MANTACHIE. WATER IS JUMPING THE CULVERTS WITH
WATER TO THE CENTERLINES IN THE ROAD.
0743 PM TSTM WND DMG OLIVE BRANCH 34.95N 89.83W
09/02/2012 DESOTO MS AMATEUR RADIO
2 MILES EAST OF HACK CROSS ROAD ON GOODMAN ROAD. GATE ON
FENCE BLOWN DOWN WITH BOARDS BROKEN. WIND SPEED IS
UNKNOWN.
0748 PM FUNNEL CLOUD OLIVE BRANCH 34.95N 89.83W
09/02/2012 DESOTO MS LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR GOODMAN AND CHURCH ROADS.
RELAYED BY DESOTO COUNTY SHERIFF.
0750 PM FLASH FLOOD MIDTOWN MEMPHIS 35.13N 89.98W
09/02/2012 SHELBY TN TRAINED SPOTTER
FLOODING REPORTED IN MIDTOWN. WATER OVER ROAD...CAUSING
IT TO BE SHUT DOWN BY LAW ENFORCEMENT...ON UNION AVENUE
NEAR BELVEDERE.
0754 PM FUNNEL CLOUD RIPLEY 34.73N 88.94W
09/02/2012 TIPPAH MS TRAINED SPOTTER
FUNNEL CLOUD AND ESTIMATED WINDS TO 60 MPH IN RIPLEY
0800 PM TSTM WND DMG RIPLEY 34.73N 88.94W
09/02/2012 TIPPAH MS EMERGENCY MNGR
TREES AND POWERLINES DOWN IN THE TOWN OF RIPLEY. REPORTED
BY EMERGENCY MANAGER.
0802 PM FUNNEL CLOUD 1 WNW EVERGREEN 34.17N 88.53W
09/02/2012 ITAWAMBA MS TRAINED SPOTTER
FUNNEL CLOUD REPORTED 2 MILES NORTH OF CLAY HILL ROAD AND
HWY 371 BY A TRAINED SPOTTER.
0814 PM TSTM WND DMG DUMAS 34.64N 88.84W
09/02/2012 TIPPAH MS EMERGENCY MNGR
SOME TREES DOWN BETWEEN RIPLEY AND DUMAS.
0822 PM FUNNEL CLOUD 4 W WATSON 34.79N 89.76W
09/02/2012 DESOTO MS TRAINED SPOTTER
FUNNEL CLOUD REPORTED 4 MILES WEST OF WATSON.
0835 PM FLASH FLOOD 3 SE OLIVE BRANCH 34.93N 89.80W
09/02/2012 DESOTO MS AMATEUR RADIO
WATER OVER ROAD ON HACKS CROSS AND HWY 78.
0910 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
09/02/2012 UNION MS TRAINED SPOTTER
TREES DOWN IN NEW ALBANY. RELAYED BY WTVA NEWS.
&&
RRHSpecial weather statement, Sep 2, 9:47 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT SUN SEP 2 2012
MSZ001-002-008-012-013-015-022-023-030330-
TATE MS-PONTOTOC MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DE SOTO MS-
CHICKASAW MS-CALHOUN MS-
947 PM CDT SUN SEP 2 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTH CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 5 MILES SOUTHWEST OF INDEPENDENCE TO 3 MILES SOUTHEAST
OF DENMARK AT 947 PM CDT...MOVING SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN CALHOUN...CHICKASAW...DESOTO...LAFAYETTE...MARSHALL...
PANOLA...PONTOTOC AND TATE COUNTIES...INCLUDING LOCATIONS NEAR HOLLY
SPRINGS NATIONAL FOREST...JOHN W KYLE STATE PARK AND OXFORD...SHOULD
MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3441 8989 3480 8996 3440 8924 3438 8924
3436 8918 3393 8911
TIME...MOT...LOC 0247Z 352DEG 23KT 3462 8985 3426 8930
30/SIRMONSpecial weather statement, Sep 2, 10:08 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CDT SUN SEP 2 2012
MSZ015>017-023-024-030400-
PONTOTOC MS-MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
1008 PM CDT SUN SEP 2 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF NEW WREN AT 1008 PM
CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHICKASAW...ITAWAMBA...LEE...MONROE AND PONTOTOC
COUNTIES...INCLUDING LOCATIONS NEAR ABERDEEN...AMORY...HOUSTON...
OKOLONA AND VERONA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3365 8850
3368 8851 3367 8872 3381 8873 3381 8892
3375 8893 3375 8903 3373 8904 3374 8906
3424 8917 3416 8819
TIME...MOT...LOC 0308Z 335DEG 33KT 3399 8857Special weather statement, Sep 2, 10:27 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 PM CDT SUN SEP 2 2012
MSZ002-013>015-030415-
UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
1027 PM CDT SUN SEP 2 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER CAMBRIDGE AT 1028 PM CDT...MOVING EAST
AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE...MARSHALL...PONTOTOC AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...OXFORD...
PONTOTOC AND TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3407 8925 3416 8924 3416 8950 3419 8951
3425 8972 3456 8972 3456 8966 3466 8967
3457 8923 3448 8913 3438 8893 3422 8882
3408 8882
TIME...MOT...LOC 0328Z 280DEG 19KT 3443 8937The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:01 PM CDT | Tornado Warning | MEG | Itawamba, Monroe | 44 min |
| Sep 2, 7:10 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee | 3 hr |
| Sep 2, 7:30 PM CDT | Special Weather Statement | MEG | Tippah | 45 min |
| Sep 2, 7:33 PM CDT | Special Weather Statement | MEG | Itawamba | 27 min |
| Sep 2, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 42 min |
| Sep 2, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 53 min |
| Sep 2, 7:51 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Tate | 24 min |
| Sep 2, 7:54 PM CDT | Tornado Warning | MEG | Itawamba, Monroe | 51 min |
| Sep 2, 7:55 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Sep 2, 8:08 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Tippah, Union | 37 min |
| Sep 2, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 26 min |
| Sep 2, 8:36 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 39 min |
| Sep 2, 8:49 PM CDT | Special Weather Statement | MEG | Pontotoc, Union | 41 min |
| Sep 2, 8:56 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 49 min |
| Sep 2, 9:06 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 39 min |
| Sep 2, 9:23 PM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Tippah and 1 more | 3 hr |
| Sep 2, 9:24 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 2 hr |
| Sep 2, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Union | 47 min |
| Sep 2, 9:38 PM CDT | Special Weather Statement | MEG | Itawamba | 52 min |
| Sep 2, 9:47 PM CDT | Special Weather Statement | MEG | Lafayette | 43 min |
| Sep 2, 10:08 PM CDT | Areal Flood Advisory | MEG | Lafayette, Marshall, Tate | 97 min |
| Sep 2, 10:08 PM CDT | Special Weather Statement | MEG | Chickasaw, Monroe, Pontotoc | 52 min |
| Sep 2, 10:27 PM CDT | Special Weather Statement | MEG | Lafayette, Pontotoc | 48 min |
| Sep 2, 11:09 PM CDT | Special Weather Statement | MEG | Lafayette | 51 min |
| Sep 2, 11:53 PM CDT | Special Weather Statement | MEG | Lafayette, Panola | 52 min |
| Sep 3, 12:40 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 50 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.